Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 8, NWS North Platte, NE

December 17, 202526 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Dec 17, 2025, 1:04 AM MST for 26 counties in Nebraska. It took effect at Dec 17, 2025, 7:38 PM MST. It was in force for 21 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2025, 1:04 AM MST (08:04 UTC)
In effect from
Dec 17, 2025, 7:38 PM MST
Expired
Dec 18, 2025, 5:00 PM MST
In force
21 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 7:45 PM MSTNON-TSTM WND GST 643 E Sparks, NE
Dec 17, 7:55 PM MSTNON-TSTM WND GST 602 Nnw Grant, NEAWOS station KGGF Grant Airport.
Dec 17, 8:00 PM MSTNON-TSTM WND GST 653 Ne Big Springs, NE
Dec 17, 8:11 PM MSTNON-TSTM WND GST 612 W Lewellen, NE
Dec 17, 8:35 PM MSTNON-TSTM WND GST 617 E Merriman, NE
Dec 17, 8:35 PM MSTNON-TSTM WND GST 7420 Nnw Whitman, NE
Dec 17, 9:30 PM MSTNON-TSTM WND GST 614 Sw Cody, NE
Dec 17, 9:30 PM MSTNON-TSTM WND GST 675 E Kilgore, NE
Dec 17, 9:31 PM MSTNON-TSTM WND GST 681 S Valentine, NEASOS station KVTN Valentine Airport.
Dec 17, 9:35 PM MSTNON-TSTM WND GST 6224 N Seneca, NE
Dec 17, 9:40 PM MSTNON-TSTM WND GST 6610 Sse Thedford, NE
Dec 17, 9:40 PM MSTNON-TSTM WND GST 6619 S Bingham, NE
Dec 17, 9:45 PM MSTNON-TSTM WND GST 624 N Keystone, NEReport via Nebraska Mesonet.
Dec 17, 9:49 PM MSTNON-TSTM WND GST 602 W Springview, NEReport via Nebraska Mesonet.
Dec 17, 9:49 PM MSTNON-TSTM WND GST 655 N Ainsworth, NEReport via Nebraska Mesonet.
Dec 17, 9:55 PM MSTNON-TSTM WND GST 583 Wsw Ogallala, NEAWOS station KOGA Ogallala Airport.
Dec 17, 10:15 PM MSTNON-TSTM WND GST 621 S Thedford, NEAWOS station KTIF Thedford Airport.
Dec 17, 10:53 PM MSTNON-TSTM WND GST 611 Ene Imperial, NEASOS station KIML Imperial Airport.
Dec 17, 10:53 PM MSTNON-TSTM WND GST 692 Nnw Broken Bow, NEASOS station KBBW Broken Bow Airport.
Dec 18, 4:55 AM MSTNON-TSTM WND GST 611 N Valentine, NEMesonet station EW3958 Valentine 1N.
Dec 18, 5:52 AM MSTNON-TSTM WND GST 691 S Valentine, NEASOS station KVTN Valentine Airport.
Dec 18, 6:00 AM MSTNON-TSTM WND GST 6113 S Amelia, NENebraska Mesonet.
Dec 18, 6:00 AM MSTNON-TSTM WND GST 615 Sw Atkinson, NENebraska Mesonet.
Dec 18, 6:00 AM MSTNON-TSTM WND GST 633 E Wood Lake, NENebraska Mesonet.
Dec 18, 6:00 AM MSTNON-TSTM WND GST 672 W Springview, NENebraska Mesonet.
Dec 18, 6:00 AM MSTNON-TSTM WND GST 693 E Sparks, NE
Dec 18, 6:00 AM MSTNON-TSTM WND GST 738 N Bassett, NE
Dec 18, 6:15 AM MSTNON-TSTM WND GST 583 E Johnstown, NEAWOS station KANW Ainsworth Airport.
Dec 18, 6:30 AM MSTNON-TSTM WND GST 704 Nne North Platte, NEMesonet station EW7235 North Platte 4N.
Dec 18, 6:34 AM MSTNON-TSTM WND GST 582 Nnw Broken Bow, NEASOS station KBBW Broken Bow Airport.
Dec 18, 6:35 AM MSTNON-TSTM WND GST 582 Wnw Oneill, NEAWOS station KONL O''Neill Airport.
Dec 18, 6:35 AM MSTNON-TSTM WND GST 582 Wnw Oneill, NEAWOS station KONL ONeill Airport.
Dec 18, 6:43 AM MSTNON-TSTM WND GST 715 E North Platte, NEASOS station KLBF North Platte Airport.
Dec 18, 6:45 AM MSTNON-TSTM WND GST 585 Ese Keystone, NEMesonet station EW7246 Keystone.
Dec 18, 6:49 AM MSTNON-TSTM WND GST 6813 Wnw Merritt Reservoi, NEMesonet station MKVN1 Mckelvie.
Dec 18, 6:55 AM MSTNON-TSTM WND GST 601 S Thedford, NEAWOS station KTIF Thedford Airport.
Dec 18, 6:55 AM MSTNON-TSTM WND GST 622 Nnw Grant, NEAWOS station KGGF Grant Airport.
Dec 18, 6:55 AM MSTNON-TSTM WND GST 635 Ne Hershey, NEMesonet station EW5818 North Platte.
Dec 18, 6:58 AM MSTNON-TSTM WND GST 582 Nw Crescent Lake Nwr, NEMesonet station RESN1 Crescent Lake.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 6710 Sse Thedford, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 7024 N Seneca, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 704 W Keystone, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 7120 Nnw Whitman, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 7121 S Merriman, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 717 E Merriman, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 7322 S Hay Springs, NE
Dec 18, 7:00 AM MSTNON-TSTM WND GST 734 Sw Cody, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 7419 S Bingham, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 752 Se Rushville, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 773 Ese Tryon, NENebraska Mesonet.
Dec 18, 7:00 AM MSTNON-TSTM WND GST 8016 Ne Ellsworth, NENebraska Mesonet.
Dec 18, 7:10 AM MSTNON-TSTM WND GST 659 S Arthur, NEMesonet station NB067 Arthur 8S.
Dec 18, 7:14 AM MSTNON-TSTM WND GST 6014 Nne Brownlee, NEMesonet station VRFN1 Valentine 27S.
Dec 18, 7:15 AM MSTNON-TSTM WND GST 591 Sse Kingsley Dam, NEMesonet station NB080 Kingsley Dam.
Dec 18, 7:25 AM MSTNON-TSTM WND DMGNorth Platte, NEReports of downed power lines,power poles and tress in the city of North Platte.
Dec 18, 7:27 AM MSTNON-TSTM WND DMG2 S North Platte, NE3 trees downed.
Dec 18, 7:49 AM MSTNON-TSTM WND GST 6313 Wnw Merritt Reservoi, NEMesonet station MKVN1 Mckelvie.
Dec 18, 8:06 AM MSTNON-TSTM WND GST 722 Nnw Broken Bow, NEASOS station KBBW Broken Bow Airport.
Dec 18, 8:15 AM MSTNON-TSTM WND GST 703 Wsw Ogallala, NEAWOS station KOGA Ogallala Airport.
Dec 18, 8:23 AM MSTNON-TSTM WND GST 612 W Halsey, NEMesonet station HSYN1 Halsey 2W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 8.1 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS73 KLBF 170804
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
204 AM CST Wed Dec 17 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-182345-
/O.UPG.KLBF.HW.A.0005.251218T1200Z-251219T0000Z/
/O.NEW.KLBF.HW.W.0008.251218T1200Z-251219T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Dunning, Brewster, Valentine, Oshkosh,
Ringgold, Rose, Lewellen, Paxton, Butte, Chappell, Maywood,
Curtis, Bassett, Hyannis, Eli, Arthur, Eustis, Big Springs,
Springview, Wauneta, Grant, Imperial, Enders, Burwell, Purdum,
Champion, Lynch, Spencer, O'Neill, Ogallala, Cody, Rushville,
Atkinson, Gordon, Broken Bow, Ainsworth, Hayes Center, Kilgore,
Halsey, Tryon, North Platte, Ericson, Bartlett, Stapleton,
Mullen, Taylor, Merriman, and Thedford
204 AM CST Wed Dec 17 2025 /104 AM MST Wed Dec 17 2025/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST 
/5 PM MST/ THURSDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts of 65 mph or more.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Gomez
5 follow-up statements
357 
WWUS73 KLBF 171937
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
137 PM CST Wed Dec 17 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-181000-
/O.CON.KLBF.HW.W.0008.251218T1200Z-251219T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Dunning, Arthur, Enders, Halsey, O'Neill,
Atkinson, Oshkosh, Butte, Gordon, Rose, Champion, Ogallala,
Hyannis, Bartlett, Imperial, Wauneta, Bassett, Stapleton, Lynch,
Valentine, Chappell, Mullen, Ringgold, Purdum, Merriman,
Lewellen, Springview, Paxton, Eustis, Curtis, North Platte,
Ericson, Thedford, Maywood, Ainsworth, Eli, Brewster, Big
Springs, Cody, Taylor, Tryon, Hayes Center, Burwell, Grant,
Spencer, Broken Bow, Kilgore, and Rushville
137 PM CST Wed Dec 17 2025 /1237 PM MST Wed Dec 17 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 
PM CST /5 PM MST/ THURSDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
942 
WWUS73 KLBF 180238
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
838 PM CST Wed Dec 17 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-181300-
/O.EXT.KLBF.HW.W.0008.251218T0238Z-251219T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Lewellen, Purdum, Bassett, Springview,
Tryon, Wauneta, Broken Bow, Enders, Oshkosh, Butte, Hayes Center,
Spencer, Cody, Hyannis, Champion, Curtis, Atkinson, Taylor, Eli,
Valentine, Thedford, Dunning, Ringgold, Burwell, Grant, Chappell,
Eustis, Halsey, Gordon, O'Neill, Paxton, Merriman, Imperial,
Bartlett, Stapleton, Lynch, Rushville, North Platte, Kilgore,
Brewster, Mullen, Ogallala, Ericson, Maywood, Rose, Arthur,
Ainsworth, and Big Springs
838 PM CST Wed Dec 17 2025 /738 PM MST Wed Dec 17 2025/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THURSDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...Until 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Damaging winds could down trees and power lines. Power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Taylor
359 
WWUS73 KLBF 180827
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
227 AM CST Thu Dec 18 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-190000-
/O.CON.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Spencer, Chappell, Rose, Hyannis,
Rushville, Valentine, Brewster, Paxton, North Platte, Grant,
Atkinson, Kilgore, Hayes Center, Big Springs, Taylor, Halsey,
Bartlett, Imperial, Lynch, Merriman, Bassett, Lewellen, Ogallala,
Thedford, Ringgold, Dunning, Gordon, Butte, Tryon, Broken Bow,
Cody, Ericson, Mullen, Champion, Wauneta, Stapleton, Ainsworth,
Maywood, Springview, Arthur, Eustis, Burwell, Purdum, O'Neill,
Curtis, Enders, Oshkosh, and Eli
227 AM CST Thu Dec 18 2025 /127 AM MST Thu Dec 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Gomez
734 
WWUS73 KLBF 182052
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
252 PM CST Thu Dec 18 2025

NEZ004-005-022>025-035>037-094-182200-
/O.CAN.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur-
McPherson-Logan-Western Cherry-
Including the cities of Rushville, Ringgold, Stapleton, Cody,
Kilgore, Arthur, Valentine, Gordon, Hyannis, Lewellen, Thedford,
Eli, Mullen, Halsey, Oshkosh, Merriman, and Tryon
252 PM CST Thu Dec 18 2025 /152 PM MST Thu Dec 18 2025/

...HIGH WIND WARNING IS CANCELLED...

Northwest winds will continue to weaken this afternoon and the 
threat for high winds has diminished.

$$

NEZ006>010-026>029-038-056>059-069>071-190000-
/O.CON.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/
Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Springview, Butte, Ainsworth, Taylor,
Burwell, Spencer, Chappell, Eustis, Rose, Maywood, Champion,
Brewster, Ericson, Lynch, Paxton, North Platte, Broken Bow,
Dunning, Big Springs, Bartlett, Ogallala, Enders, Wauneta,
Curtis, Hayes Center, O'Neill, Bassett, Grant, Purdum, Imperial,
and Atkinson
252 PM CST Thu Dec 18 2025 /152 PM MST Thu Dec 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central, north central, panhandle, and 
  southwest Nebraska.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Brown
449 
WWUS73 KLBF 182356
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
556 PM CST Thu Dec 18 2025

NEZ006>010-026>029-038-056>059-069>071-190100-
/O.EXP.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/
Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Ainsworth, Bassett, Eustis, Wauneta,
Spencer, Ogallala, Curtis, Rose, Ericson, Enders, Grant, Maywood,
Burwell, Lynch, North Platte, Atkinson, Purdum, Imperial,
Springview, Taylor, Broken Bow, Dunning, Brewster, Champion,
Chappell, Paxton, Big Springs, Hayes Center, Butte, O'Neill, and
Bartlett
556 PM CST Thu Dec 18 2025 /456 PM MST Thu Dec 18 2025/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS 
EVENING...

The threat for strong wind has ended.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Taylor

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Dec 16, 9:50 PM MST, 3 hours 14 minutes earlier. Its key messages:

  • Another mild day Wednesday. Windy across the north central with southwest winds gusting to 45 mph at times.
  • A cold frontal passage Wednesday evening with northwest winds up to 45 mph possible.
  • High Wind Watch Thursday. Northwest winds may gust to 60 mph or higher at times.
  • Colder on Thursday, with above normal temperatures returning into the weekend and early next week.
Area forecast discussion, Dec 16, 9:50 PM MST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1050 PM CST Tue Dec 16 2025

.KEY MESSAGES...

- Another mild day Wednesday. Windy across the north central  with
  southwest winds gusting to 45 mph at times.

- A cold frontal passage Wednesday evening with northwest winds
  up to 45 mph possible.

- High Wind Watch Thursday. Northwest winds may gust to 60 mph
  or higher at times.

- Colder on Thursday, with above normal temperatures returning into
  the weekend and early next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 221 PM CST Tue Dec 16 2025

A Clipper System will develop across southern Alberta late
tonight. Mild temperatures aloft tonight, with another strong
inversion developing and morning lows in the upper 20s.

Wednesday, the Clipper System will move into northeast Montana.
A deep trough of surface low pressure will develop from western
South Dakota south along the Colorado Front Range, with surface
pressure as low as 990mb to 995mb. A tight surface pressure
gradient across north central Nebraska and strong winds aloft
support southwest winds of 25 to 35 mph with gusts to around 45
mph possible. With mainly overcast skies in the afternoon, this
may limit deep mixing. Another mild day, with highs in the upper
50s to near 60.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 221 PM CST Tue Dec 16 2025

Wednesday night, the clipper system will will move into south
central North Dakota. This will drive a cold front quickly south
across the forecast area during the evening. Could see brief
gusts to 50 mph during the cold frontal passage. Also a chance
for light rain across nctrl NE with sprinkles possible as far
south as I80. The light rain across the north should end before
the cold air moves in. Northwest winds increase behind the
front before daybreak, with gusts to 50 mph near the NE/SD
border.

Thursday, A High Wind Watch in effect from 6 AM until 6 PM CST
across all of western and north central Nebraska. With a closed
upper low moving from eastern SD mid morning to northern IA mid
afternoon, a tight H5 and H7 gradient exists for deep mixing.
With H7 winds from 70-80kts, guidance supports frequent gusts
from 40 to 55 kts. Much colder air drops south with highs only
near 30 far northeast zones, with upper 30s to around 40
southwest NE.

Surface high pressure builds in Thursday evening with light
winds. Lows from the upper teens to low 20s. Much warmer Friday
with quasi-zonal flow and westerly H85 winds. Highs range in the
60s across much of the area with near 70 far southwest. A cold
front Friday night, with cooler, yet still above normal highs
Saturday from 45 to around 55, and lows 40s to low 50s Sunday.

A broad upper ridge early next week with highs in the 50s to low
60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1039 PM CST Tue Dec 16 2025

VFR conditions will prevail through the TAF period. South to
southwest low-level wind shear will become a concern through the
morning hours...as south to southwest winds increase
significantly just off the surface. These conditions will last
through midday. Otherwise south to southwest surface wind gusts
near 45 kts will be possible, especially across northern
Nebraska this afternoon.

&&

.FIRE WEATHER...
Issued at 221 PM CST Tue Dec 16 2025

Elevated fire weather conditions Wednesday, mainly across north
central Nebraska. Southwest winds may gust to 45 mph at times
with afternoon humidity as low as 30 percent. Cloudy skies in
the afternoon will be a limiting factor.

Elevated fire conditions again Thursday across the entire
forecast area. Although highs will only range from 30 to 40
degrees, strong northwest winds as high as 35 to 45 mph will
gust to 50 to 60 mph, and briefly as high as 70 mph. Afternoon
humidity as low as 30 to 40 percent.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday morning through Thursday
afternoon for NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Taylor
FIRE WEATHER...Roberg
Hazardous weather outlook, Dec 16, 2:50 PM MST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
350 PM CST Tue Dec 16 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-172200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
350 PM CST Tue Dec 16 2025 /250 PM MST Tue Dec 16 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong southwest winds expected by Wednesday afternoon with gusts up
to 50 mph possible in north central Nebraska. A cold front Wednesday
evening will bring strong northwest winds Wednesday night, with
gusts up to 50 mph possible.

A High Wind Watch is in effect on Thursday for all of western and
north central Nebraska. Strong northwest winds of 35 to 45 mph with
gusts to around 60 mph are possible. Brief gusts up to 70 mph are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

High Wind Warnings in Nebraska, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.